Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 180, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 7, 2006, 4:29 AM CDT for Copiah County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2006, 4:29 AM CDT (09:29 UTC)
- Expired
- May 7, 2006, 5:00 AM CDT
- In force
- 31 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Copiah County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 63 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 8:35 PM CDT, 7 hours 54 minutes earlier.
Area forecast discussion, May 6, 8:35 PM CDT, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 835 PM CDT SAT MAY 6 2006 .DISCUSSION...(SHORT TERM FOR TONIGHT) LATEST SATELLITE IMAGERY SHOWED A SERIES OF SHORT WAVES MOVING THROUGH THE SOUTHERN STREAM. ONE OF THE SHORT WAVES HAS PASSED TO THE EAST. LEAVING SOME SOME SHOWERS AND ISOLATED THUNDERSTORMS OVER THE REGION. ON THE SURFACE A BOUNDARY WAS NOTED ACROSS THE SOUTHERN PORTION OF THE FORECAST AREA. A SURFACE WAVE IS STILLED PROGGED TO MOVE ALONG THE BOUNDARY OVERNIGHT. THE SHORT WAVE IS MOVING EAST OVER TEXAS. THIS SMALL COMPLEX OF STORMS DOES NOT HAVE THE COVERAGE LIKE THE ONE FROM LAST NIGHT. SO WITH THIS IN MIND HAVE LOWERED POPS FROM 40 TO 60 PERCENT WITH THE BEST POPS IN THE SOUTH. OVERNIGHT LOWS APPEARS TO BE ON TRACK. .AVIATION...EXPECT MVFR OCCASIONALLY IFR CONDITIONS IN RAIN AND LOW CLOUDS FOR MOST AREAS TONIGHT ESPECIALLY DURING THE EARLY MORNING HOURS...THEN VFR CONDITIONS WILL DEVELOP BY SUNDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 62 78 62 85 / 42 41 6 8 MERIDIAN 62 80 59 85 / 47 71 7 8 VICKSBURG 62 78 62 87 / 42 26 5 8 HATTIESBURG 64 80 64 88 / 57 80 10 7 NATCHEZ 63 78 62 84 / 50 35 3 5 GREENVILLE 58 78 60 84 / 41 20 5 9 GREENWOOD 58 76 61 82 / 41 31 5 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, May 6, 3:52 PM CDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT SAT MAY 06 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 072052- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 352 PM CDT SAT MAY 06 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SUNDAY... ...THUNDERSTORMS... STRONG THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE I-20 CORRIDOR OVERNIGHT TONIGHT. A LOW IS EXPECTED TO DEVELOP ALONG THE STALLED FRONT THAT WILL BE ACROSS THE SOUTHERN PORTIONS OF THE REGION OVERNIGHT TONIGHT. THIS WILL RESULT IN ANOTHER CLUSTER OF THUNDERSTORMS TO TRACK EAST INTO THE ARKLAMISS FROM OUT OF THE ARKLATEX REGION. INSTABILITY LEVELS AND WIND SHEAR WILL BE MARGINAL OVERNIGHT TONIGHT...BUT THERE COULD BE ENOUGH FOR STRONG THUNDERSTORMS TO DEVELOP WITH THE MAIN RISK BEING SMALL HAIL AND WIND GUSTS TO 40 MPH. AS THE LOW AND ASSOCIATED UPPER LEVEL DISTURBANCE CONTINUES TO MOVE EAST TOMORROW THE FOCUS OF THUNDERSTORMS WILL SHIFT OVER THE SOUTHEASTERN AREAS. THERE MAY BE ENOUGH INSTABILITY AND SHEAR FOR AREAS MAINLY EAST OF I-55 AND SOUTH OF HIGHWAY 84 TO SUPPORT STRONG THUNDERSTORMS TOMORROW AFTERNOON. MOST OF THE THUNDERSTORMS SHOULD MOVE EAST OF THE AREA EARLY TOMORROW EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY... ...DAYS TWO AND THREE...SUNDAY NIGHT THROUGH TUESDAY NIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ...DAYS FOUR THROUGH SEVEN...TUESDAY NIGHT THROUGH SATURDAY... A RATHER STRONG UPPER LEVEL SYSTEM...FOR EARLY MAY...WILL MOVE ACROSS THE REGION TUESDAY NIGHT THROUGH EARLY THURSDAY. THIS SYSTEM WILL MOVE INTO INCREASING MOISTURE AND INSTABILITY RESULTING IN A COUPLE ROUNDS OF THUNDERSTORMS. DUE TO THE STRENGTH OF THE SYSTEM...ANY ROUND OF STORMS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED STRONG OR SEVERE THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED UNTIL THE MIDDLE OF NEXT WEEK. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.